MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE, STYLET, ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE, STYLET, ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-9368
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via fda medwatch / fda user facility report mw report (b)(4) the following information: initial ng placed while under sedation for mri procedure.[5 days later]: incidental finding of a break in the ng on x-ray.Lines/devices: there is transpyloric tube with the tip at the level of the distal stomach.Portion of the tube more proximally in the stomach is discontinuous.Left arm picc with the tip at the level of the mid svc.Additional vascular catheter tip overlying the superior cavoatrial junction.Impression: break in the portion of the transpyloric tube at the level of the proximal stomach.Remainder of support apparatus as above.[6 days after initial placement]: upper gi endoscopy performed for foreign body removal from stomach under general anesthesia by md.Ng tube with lateral rupture found in stomach and removed intact through nares.Ngt replaced.Upon receiving patient on floor from or, newly placed ng was flushed and tiny hole found at the junction between the hub and ng causing a leak.Md notified and decided by team to leave ng in for now to allow patient to rest for today and assess replacement tomorrow.[7 days after initial placement]: in morning rn recognized leaking from proximal portion of tube.Lost unknown amount of medications being administered (gabapentin and periactin).Stopped using ng tube.Per resident replacement tube has a defect that is leaking in the proximal hub and will need to be replaced.Npo at midnight for mri brain tomorrow along with ng replacement.Ng remained unused.[8 days after initial placement]: resident note: ng tube replaced under sedation for the planned mri.Plan of care notes: patient ate pizza for both lunch and dinner.Did not require supplemental tube feedings as she was tolerating po intake.[9 days after initial placement]: progress note: plan to continue enteral feeds and consider weaning ng feeds as oral feeds improve with appropriate weight gain.What was the original intended procedure?: use of feeding tube.Therapies being used on the patient at the time of the event that may have caused or contributed to the event: not known.The event occurred in may 2024.No serious injury or death occurred no additional information available.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.Root cause could not be determined.All information reasonably known as of 12-sep-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE, STYLET, ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20212696
Report Number9611594-2024-00196
Device Sequence Number7494683
Product Code KNT
UDI-Device Identifier00350770460437
UDI-Public(01)00350770460437
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9368
Device Catalogue Number40-9368
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexFemale
Patient Weight17 KG